# SDR 99ZZZX3924

- Difficulty date: October 4, 1999
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N925ER
- Make and model: Piper PA-44-180
- Aircraft serial: 4496012
- System (JASC): 2710 · Aileron Control System
- Part: Control Cable
- Part number: 62701123
- Condition: Frayed
- Location: Aileron
- Part time: 2,019 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

ONE AIRCRAFT IN FLEET OF EIGHT WAS FOUND WITH FRAYED AILERON CABLES.  LOCATION OF THE DAMAGE IS AT PULLEYS PN 62713-02 AND PN 62713-04.  CABLES APPEAR TO BE IN GOOD CONDITION AT FIRST, BUT WHEN INSPECTED WITH A BRIGHT LIGHT AND WIPED WITH A CLOTH, SMALL STRANDS CAN BE SEEN AND FELT WHERE THEY ARE BROKEN.  ONCE CABLE IS REMOVED, IT CAN BE BENT TO A SMALL RADIUS.  THIS IS WHEN THE FULL EXTENT OF THE DAMAGE CAN BE SEEN.  IN SOME CASES, THE CABLE WAS AS MUCH AS 40 PERCENT FAILED.  THE FLEET OPERATOR HAS GROUNDED AND THEN REPAIRED REMAINING ACFT.  SUBMITTER STATED BECAUSE DAMAGE IS NOT APPARENT WITH CABLE IN THE INSTALLED CONFIGURATION, IT IS POSSIBLE CABLE COULD BE LEFT IN SERVICE TO A POINT WHERE IT FAILS.
